Advertisement

Fentanyl overdose has RCMP warning Shelburne-area residents of illicit drugs

FILE - In this June 6, 2017, file photo, a reporter holds up an example of the amount of fentanyl that can be deadly after a news conference about deaths from fentanyl exposure, at DEA Headquarters in Arlington, Va. AP Photo/Jacquelyn Martin, File

Police are warning the public about the dangers associated with fentanyl-laced drugs following an overdose in Shelburne County Friday night.

Nova Scotia RCMP say that at 8:38 p.m, officers responded to a 911 call from George Street in Shelburne, indicating that a person was having seizures related to drug use.

“One person, who had been experiencing seizures, admitted to using fentanyl and was administered Naloxone by an RCMP officer,” said Cpl. Jennifer Clarke in a news release Saturday.

“That individual, as well as three other people who admitted to having used cocaine, required further medical attention and were transported to hospital.”

READ MORE: Fentanyl seized from N.S. correctional facility for 1st time

Police say there were seven adults aged 18 to 28 years old inside the home, as well as a two-year-old. The child was later placed under the care of another family member, according to police.

Story continues below advertisement

Officers arrested a 23-year-old man at the scene for violation of parole condition. He remains in custody.

The RCMP members at the scene were also examined by EHS for signs of fentanyl exposure and were cleared,” Cpl. Clarke said.

READ MORE: RCMP seize disguised fentanyl pills in New Brunswick

As a result of the incident, the RCMP is warning the Shelburne-area residents about the dangers of illicit drugs like fentanyl, and the possibility of fentanyl-laced cocaine.

“Fentanyl is dangerous and deadly drug that can be mixed with a variety of different drugs,” said Cpl. Clarke.

“Our primary concern is public safety and we want people to ensure they are aware of what may be circulating and to take the necessary precautions or rethink choices they may be about to make.”

Sponsored content